MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORGRIP NASOGASTRIC/NASOINTESTINAL FEEDING TUBE RETENTION SYSTEM; DH CPK CORGRIP TUBE RETENTION

AVANOS MEDICAL INC. CORGRIP NASOGASTRIC/NASOINTESTINAL FEEDING TUBE RETENTION SYSTEM; DH CPK CORGRIP TUBE RETENTION
Model Number 25-012
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that upon removal of the white catheter the umbilical tape was noted to no longer have the magnet and they believed the magnet was still indwelling in the patient; there was no reported injury.Additional information received 13feb2023 reported, the nasogastric (ng) tube was left in the patient and secured with tape.On (b)(6) 2023 the ear, nose and throat (ent) doctor performed a nasal endoscope which revealed the patient had a deviated nasal septum and nasal polyps; however, they were unable to locate the corgrip magnet.It was additionally reported, the family made the decision to not perform any further testing to locate the magnet as the patient was on end-of-life care for a diagnosis of metastatic bone cancer.The patient expired, on (b)(6) 2023, ¿due to [the] diagnosis of metastatic bone cancer¿.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 05 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6: (appropriate term/code not available): investigation findings: contraindications for use.The actual sample from the reported event was returned for evaluation and based on the sample, the reported event could be confirmed as reported.The investigation additionally found, based on the reported events, that the ear, nose and throat (ent) specialist performed a nasal endoscope on the patient and the results revealed the patient had a ¿deviated nasal septum & nasal polyps¿.A review of the corgrip ng/ni feeding tube retention system instruction for use (ifu); found in section: 'contraindications for use' in the ifu, states ¿the corgrip is contraindicated for patients with facial and/or cranial fractures, nasal airway abnormalities or obstructions.¿; therefore, use of this device was contraindicated in the patient for this reported event.Based on the results of the nasal endoscope, and the stated contraindications for use in the corgrip ng/ni feeding tube retention system ifu, the root cause of this incident was determined to be "user: incorrect use the device history record for lot z2459654c was reviewed and the product was produced according to product specifications.All information reasonably known as of 31 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-ghc-23-00691.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORGRIP NASOGASTRIC/NASOINTESTINAL FEEDING TUBE RETENTION SYSTEM
Common Device Name
DH CPK CORGRIP TUBE RETENTION
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MEDICAL MURRAY, INC.
540 capital dr.
ste 150
zurich IL 60047
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16492377
Report Number3011270181-2023-00014
Device Sequence Number6363578
Product Code KNT
UDI-Device Identifier00350770458373
UDI-Public00350770458373
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K162110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Model Number25-012
Device Lot NumberZ2459654C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown